Article Text

Severe but transient parkinsonism after tetanus vaccination
Free
  1. J C REIJNEVELD,
  2. M J B TAPHOORN,
  3. T U HOOGENRAAD,
  4. J VAN GIJN
  1. University Department of Neurology, Utrecht, The Netherlands
  1. Dr J C Reijneveld, Department of Neurology, University Hospital Utrecht, Heidelberglaan 100, 3584 CX Utrecht, The Netherlands.

Statistics from Altmetric.com

A 38 year old metal worker with a history of hypertension and hyperthyroidism presented with fluctuating fever and sweating, palpitations, tremor of the upper parts of both legs, and diplopia. These symptoms had been present for five days and had started within hours after he had received the last of three vaccinations for tetanus (TE anatoxal berna, contents: 20 LF tetanus toxoid, 2 mg aluminium phosphate, and 0.1 mg thiomersal, Primmed BV, Almere, The Netherlands). These vaccinations were given because of an injury to his right index finger one month before. There was no family history of movement disorders. Physical examination showed profuse sweating, normal consciousness, a temperature of 37.3°C, symmetric rigidity of all four limbs, and a painful tremor in the upper parts of …

View Full Text

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.